MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.A rubicon 18, 135cm catheter and a v-18 control wire were used for lower limb stent implantation.During the procedure, the guide wire and the rubicon support catheter became stuck and could not be separated.Both devices were pulled out and the procedure was completed with another of the same device.The patient condition following procedure was stable.
 
Additional Manufacturer Narrative
B5: updated event description with additional information.Upon receipt at our post market quality assurance laboratory, the device was examined with multiple methods.Visually, the guidewire was stuck in the rubicon.The guidewire was measured with the led micrometer and has the correct specifications for the device.By using a tuohy borst to flush the microcatheter, the device failed to flush water.The device was soaked in the ultrasonic bath for over 24 hours and failed to remove the guidewire from the microcatheter.The device was viewed in the x-ray to reveal occlusion approximately 3.5cm from the distal tip.The reported event of entrapment of device was confirmed.
 
Event or Problem Description
It was reported that device entrapment occurred.A rubicon 18, 135cm catheter and a v-18 control wire were used for lower limb stent implantation.During the procedure, the guide wire and the rubicon support catheter became stuck and could not be separated.Both devices were pulled out and the procedure was completed with another of the same device.The patient condition following procedure was stable.It was further reported that the target lesion was 70% stenosed and was located in the moderately tortuous and severely calcified vessel.

Brand Name
RUBICON 18
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21212292
Report Number2124215-2025-02390
Device Sequence Number12780388
Product Code DQY
UDI-Device Identifier08714729829249
UDI-Public08714729829249
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0034051264
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer02/09/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight70 KG